Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 104, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 2, 2003, 12:47 AM CDT for Marion County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2003, 12:47 AM CDT (05:47 UTC)
- Expired
- May 2, 2003, 1:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Marion County, AR
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:09 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 1, 9:09 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 909 PM CDT THU MAY 1 2003 SEVERE THUNDERSTORMS CONTINUE TO INTENSIFY. SOME WILL LIKELY DEVELOP INTO TORNADOES. FCSTID = 38 .LZK...NONE.
Hazardous weather outlook, May 1, 4:55 PM CDT, 7 hours 52 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 455 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST OF ARKANSAS THROUGH TONIGHT. THE BEST CHANCE WILL BE EARLY TONIGHT IN THE WESTERN PART OF THE STATE. THUNDERSTORMS WILL MOVE INTO WESTERN ARKANSAS DURING THE EVENING AND WILL MOVE SLOWLY TO THE EAST. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. ISOLATED TORNADOES ARE POSSIBLE. THE THUNDERSTORMS MAY TEND TO WEAKEN AS THEY REACH INTO CENTRAL AND EASTERN ARKANSAS...WHERE THE AIR IS LESS UNSTABLE TO THE EFFECTS OF THE SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS THOSE AREAS EARLIER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT THAT WILL BRING A CHANCE OF SEVERE WEATHER THURSDAY WILL STALL ACROSS CENTRAL LOUISIANA BEFORE MOVING BACK TO THE NORTH AS A WARM FRONT LATE FRIDAY. THIS FRONT IS EXPECTED TO PASS THROUGH THE STATE ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL THEN MOVE THROUGH THE REGION SUNDAY AND MONDAY FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY IN WESTERN ARKANSAS THIS EVENING AND IS POSSIBLE IN CENTRAL AND EASTERN ARKANSAS LATER TONIGHT. 29
In the hours before
Local storm report, May 1, 9:11 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
911 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM PINE RIDGE AR 1.00 INCH HAIL
05/01/03 MONTGOMERY REPORTED BY COOP
OBSERVER
0903 PM PINE RIDGE AR 1.75 INCH HAIL
05/01/03 MONTGOMERY REPORTED BY COOP
OBSERVER
28Local storm report, May 1, 9:24 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
924 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM BIG FORK AR 1.75 INCH HAIL
05/01/03 POLK REPORTED BY HAM
RADIO OPERATOR
28Local storm report, May 1, 10:20 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1020 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM BOARD CAMP AR TORNADO
05/01/03 POLK SHERIFFS OFFICE REPORTS
TREES AND POWER LINES DOWN
FROM EAST OF BOARD CAMP TO
NEAR BIG FORK. MANY TREES
DOWN. POWER LINES DOWN.
HOUSES DAMAGED. TREES ARE
BEING CUT OUT OF ROADS TO
REACH HOUSES.
1000 PM 1 E HOPPER AR 1.25 INCH HAIL
05/01/03 MONTGOMERY HAIL COVERED THE GROUND.
REPORTED BY STORM SPOTTER
1015 PM 2 N CADDO GAP AR 1.00 INCH HAIL
05/01/03 MONTGOMERY NICKEL TO QUARTER SIZE
HAIL. HAIL LASTED ON AND
OFF FOR 20 MINUTES.
REPORTED BY PUBLIC
28Local storm report, May 1, 10:35 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1022 PM GLENWOOD AR .88 INCH HAIL
05/01/03 PIKE REPORTED BY COOP OBSERVER
28Local storm report, May 1, 11:52 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1152 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 1 W CHERRY HILL AR .88 INCH HAIL
05/01/03 POLK REPORTED BY COOP OBSERVER
1055 PM ALPINE AR 1.75 INCH HAIL
05/01/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT
1055 PM ALPINE AR WIND DAMAGE
05/01/03 CLARK TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT
1135 PM ARKADELPHIA AR 1.00 INCH HAIL
05/01/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT
1149 PM ARKADELPHIA AR 1.75 INCH HAIL
05/01/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT
28Local storm report, May 2, 12:33 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1233 AM CDT FRI MAY 2 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM JOAN AR 1.00 INCH HAIL
05/02/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Tornado Warning | LZK | Scott | 57 min |
| May 1, 8:06 PM CDT | Tornado Warning | LZK | Polk, Scott | 59 min |
| May 1, 9:03 PM CDT | Tornado Warning | LZK | Montgomery, Polk | 37 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 60 min |
| May 1, 9:47 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 18 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 29 min |
| May 1, 10:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 60 min |
| May 1, 10:55 PM CDT | Tornado Warning | LZK | Clark | 60 min |
| May 1, 11:54 PM CDT | Tornado Warning | LZK | Clark | 36 min |
| May 2, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 34 min |
| May 2, 1:22 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 23 min |
| May 2, 1:41 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 19 min |
| May 2, 2:07 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.